Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 16, 2008, 10:08 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2008, 10:08 PM CDT (03:08 UTC)
- Expired
- Mar 17, 2008, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 170315 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1014 PM CDT SUN MAR 16 2008 ...CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST ACROSS THE GUADALUPE AND DAVIS MOUNTAINS FOR THE REST OF THE EVENING... NMZ114-TXZ074-258-170600- /O.EXP.KMAF.FW.W.0025.000000T0000Z-080317T0300Z/ /O.NEW.KMAF.FW.W.0026.080317T0308Z-080317T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 1014 PM CDT SUN MAR 16 2008 /914 PM MDT SUN MAR 16 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY. WESTERLY WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS AROUND 50 MPH WILL PERSIST ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT. RELATIVE HUMIDITY VALUES OF 10-15 PERCENT WILL ALSO PERSIST ACROSS BOTH MOUNTAIN RANGES THROUGH 1 AM CDT...OR MIDNIGHT MDT. THE COMBINATION OF THE WINDS...LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER WILL YIELD FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ115-TXZ045-050-051-057>062-067>069-075-079>082-170415- /O.EXP.KMAF.FW.W.0025.000000T0000Z-080317T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-ANDREWS-MARTIN- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 1014 PM CDT SUN MAR 16 2008 /914 PM MDT SUN MAR 16 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR THE SOUTHEAST NEW MEXICO PLAINS...THE WESTERN PERMIAN BASIN...THE TRANS PECOS...AND MUCH OF THE BIG BEND AREA IS NO LONGER IN EFFECT. A RETREATING DRYLINE WILL BRING INCREASING MOISTURE AND GOOD RELATIVE HUMIDITY RECOVERY TO THE PERMIAN BASIN AND LOWER TRANS PECOS REGION TONIGHT. POOR TO FAIR RECOVERY IS EXPECTED ACROSS THE WESTERN PORTIONS OF THE BIG BEND AND THE SOUTHEAST NEW MEXICO PLAINS...BUT WINDS WILL REMAIN BELOW 20 MPH ACROSS THESE LOCATIONS OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 16, 10:04 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 16, 10:04 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1004 PM CDT SUN MAR 16 2008
.UPDATE...
WE HAVE ALLOWED THE WIND ADVISORY TO EXPIRE FOR THE EDDY COUNTY
PLAINS...THE UPPER TRANS PECOS REGION...AND THE VAN HORN CORRIDOR
AS WINDS HAVE TAPERED TO THE 15-25 MPH RANGE ACROSS THOSE
LOCATIONS. THE HIGH WIND WARNING CONTINUES FOR THE GUADALUPE AND
DAVIS MTNS OVERNIGHT. IMPRESSIVE SOUTHEAST TO EAST WINDS ARE
RETURNING TO THE PERMIAN BASIN BEHIND A RETREATING DRYLINE. WIND
SPEEDS OF 20 TO 30 MPH...WITH A FEW GUSTS NEAR 40 MPH MAY CONTINUE
ACROSS THESE LOCATIONS FOR ANOTHER FEW HOURS...ALONG WITH
DEWPOINTS INCREASING TO THE LOW TO MID 50S. LIFT ASSOCIATED WITH
AN UPPER LEVEL IMPULSE EJECTING NORTHEASTWARD OUT OF MEXICO...
ALONG WITH THE STRENGTHENING LOW LEVEL JET MAY AID IN THE
DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE
EASTERN BASIN AND WESTERN LOW ROLLING PLAINS AFTER MIDNIGHT. LEFT
THE CURRENT POP CONFIGURATION AS IS.
&&
.FIRE WEATHER...
WE WILL EXTEND THE RED FLAG WARNING FOR THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH 1 AM CDT /MIDNIGHT MDT/. OBSERVATIONS INDICATE
RH VALUES ARE STILL AROUND 10 PERCENT...WITH SUSTAINED WIND SPEEDS
OVER 20 MPH AT THE 10 PM CDT HOUR. THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE ACROSS THE REMAINDER OF THE AREA PREVIOUSLY IN
EFFECT. INCREASING LOW LEVEL MOISTURE EAST OF A RETREATING DRYLINE
SHOULD ALLOW FOR GOOD RH RECOVERY ACROSS THE PERMIAN BASIN AND
LOWER TRANS PECOS REGION TONIGHT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 9 PM THIS EVENING TO MIDNIGHT MDT TONIGHT
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
TX...HIGH WIND WARNING FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 7 AM
CDT /6 AM MDT/ MONDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 1 AM
CDT /MIDNIGHT MDT/ MONDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
06/21Hazardous weather outlook, Mar 16, 2:52 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 252 PM CDT SUN MAR 16 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-172000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 252 PM CDT SUN MAR 16 2008 /152 PM MDT SUN MAR 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH TONIGHT. IN THE GUADALUPE MOUNTAINS...EXPECT SOUTHWESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO NEAR 70 MPH. ACROSS THE DAVIS MOUNTAINS...EXPECT SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. A WIND ADVISORY ALSO REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND THE VAN HOUR HIGHWAY 54 CORRIDOR UNTIL 8 PM CDT. EXPECT SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. THE WINDY CONDITIONS WILL BE ACCOMPANIED BY DRY AIR OVER MUCH OF THE REGION. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR LOCATIONS ALONG AND WEST OF A MIDLAND...RANKIN...SHEFFIELD AND DRYDEN LINE INTO THIS EVENING. CAUTION SHOULD BE USED WITH ANYTHING THAT COULD SPARK AND CAUSE A FIRE AS CONDITIONS WILL CONTRIBUTE TO RAPID GROWTH AND SPREAD OF ANY FIRE THAT IS IGNITED TODAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE EASTERN PERMIAN BASIN TONIGHT. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SINCE DRY CONDITIONS WILL PERSIST OVER MOST OF THE AREA MONDAY... NEAR CRITICAL FIRE WEATHER CONCERNS WILL PERSIST OVER ALL BUT THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.